MAUDE Adverse Event Report: COOK INC COPE STAINLESS STEEL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE STAINLESS STEEL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing placement of a catheter for an abscess drainage.A cope stainless steel mandril wire guide was utilized for the catheter placement.The customer stated that a portion of the wire "came away and was still inside the patient" when the device was being removed.The physician used a snare kit to safely remove the retained piece of wire from the implant site.The patient is reported as "fine." the device is not available for evaluation.
 
Additional Manufacturer Narrative
Corrected data: product code: dqx.Investigation - evaluation: a review of device history record, documentation, quality control documents, manufacturing instructions, complaint history, and specifications was conducted during the investigation.The complaint device was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.The wire guide is manufactured according to specification detailing and verifying the geometry of the wire guide.After assembly of the product, it is independently inspected, including 100% verification for dimensional and visual criteria as part of quality control procedures.In summary, there are adequate controls in place to ensure the product is manufactured as intended.The device history record for lot number 7425022 was reviewed and no related non-conformances were identified.A search of our complaint records indicates that this is the only complaint on the lot number at the time of investigation.It is possible that the wire guide was met with forces beyond its intended use or encountered a tortuous patient anatomy, leading to the failure described.It is also possible that the wire guide was withdrawn through a needle which could have led to the device sheering off in the patient.However, without visual, dimensional, or functional testing of the involved components, a definitive root cause could not be determined.A quality engineering risk assessment was performed to address this failure mode.No further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
COPE STAINLESS STEEL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6777279
Report Number1820334-2017-02194
Device Sequence Number221012
Product Code DXQ
UDI-Device Identifier00827002051775
UDI-Public(01)00827002051775(17)211130(10)7425022
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPMG-18-60-COPE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;